[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] Mixing of Humalog and Velosulin
> I tried mixing the 3/4 Humalog and 1/4 Velosulin for the very first
> time this past Sunday evening.
> At about 12:10 a.m. Monday morning and at the same time this morning I
> experienced a low of below 20 Monday morning and then a low of 21 this
> morning. My husband is out of town so I don't know how I was able to
> take care of myself but I did. I just feel really foggy and depressed
> not to mention the severe headache that I get from going too low.
> Has anyone experienced this kind of difficulty when mixing the two
> insulins in their pump? As an additional note I do have a tendency to
> go low when it is that time of the month but NOT this low.
Lily had some initial problems with this until we figured out how to
adjust the timing of using the mix. You have to look at the use your
body make of the two insulins separately and calculate the unused
insulin in the same manner. The "tail" created by the 25% regular is
pronounced. You can take advantage of this but it will also 'bite'
you. The good part, is that for most meals, it is no longer necessary
to use any square boluses as long as most of the insulin goes in at
the beginning or at least as the food is eaten. The 'tail' takes care
of the long digesting foods. For basals, you must advance the time
that the basal kicks in/out so that the extra action time require for
the regular component is taken into account.
Lily's problem with the tail was directly related to waiting too long
to bolus for her evening meal. The tail got her for about a week with
some severe lows before she wised up.
P.S. you want to make sure your basal rates are right on target when
using a mix. Check them real good.
email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted